Purchase this article with an account.
H.W. Flynn, Jr, A.A. Moshfeghi, I.U. Scott, C.A. Puliafito; Pseudohypopyon Following Intravitreal Triamcinolone Acetonide Injection for Cystoid Macular Edema . Invest. Ophthalmol. Vis. Sci. 2004;45(13):1046.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: To describe seven patients who developed pseudohypopyon after intravitreal injection of triamcinolone acetonide for cystoid macular edema. Methods: The current study is a retrospective, non–comparative, consecutive case series. The medical records of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and December 1, 2003 were reviewed. Results: No patients developed clinically suspected endophthalmitis during the study period. Seven eyes of 7 patients developed a pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor within 3 days of intravitreal triamcinolone acetonide injection. All eyes demonstrated mild vitreous haze. No patient had pain, eyelid swelling, or increased conjunctival injection compared to that present immediately following the injection. Complete resolution of the pseudohypopyon occurred within 2 weeks. Intravitreal antibiotics were not administered to any patient. Anterior chamber and vitreous cultures were not obtained. Visual acuity improved by at least 3 Snellen lines in 6 of 7 at a median of 83 days follow–up. Optical coherence tomography demonstrated decreased foveal thickness in 6 of 7 patients at latest follow–up. Conclusions: A transient pseudohypopyon can occur in the early postinjection period following intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management without intravitreal antibiotic therapy is indicated.
This PDF is available to Subscribers Only